Previous |  Up |  Next


Generalizing the notion of the almost free group we introduce almost Butler groups. An almost $B_2$-group $G$ of singular cardinality is a $B_2$-group. Since almost $B_2$-groups have preseparative chains, the same result in regular cardinality holds under the additional hypothesis that $G$ is a $B_1$-group. Some other results characterizing $B_2$-groups within the classes of almost $B_1$-groups and almost $B_2$-groups are obtained. A theorem of stating that a group $G$ of weakly compact cardinality $\lambda $ having a $\lambda $-filtration consisting of pure $B_2$-subgroup is a $B_2$-group appears as a corollary.
[AH] Albrecht, U., Hill, P.: Butler groups of infinite rank and axiom 3. Czechoslovak Math. J. 37 (1987), 293–309. MR 0882600
[B1] Bican, L.: On $B_2$-groups. Contemp. Math. 171 (1994), 13–19. MR 1293129
[B2] Bican, L.: Butler groups and Shelah’s singular compactness. Comment. Math. Univ. Carolin. 37 (1996), 11–178. MR 1396169 | Zbl 0857.20037
[B3] Bican, L.: Families of preseparative subgroups. Abelian groups and modules, Lecture Notes in Pure and Applied Mathematics, Marcel Dekker, Inc. 182 (1996), 149–162. MR 1415629 | Zbl 0866.20043
[BB] El Bashir, R., Bican, L.: Remarks on $B_2$-groups. Abelian groups and modules, Lecture Notes in Pure and Applied Mathematics, Marcel Dekker, Inc. 182 (1996), 133–142.
[BF] Bican, L., Fuchs, L.: Subgroups of Butler groups. Comm. Algebra 22 (1994), 1037–1047. DOI 10.1080/00927879408824891 | MR 1261020
[BR] Bican, L., Rangaswamy, K. M.: Smooth unions of Butler groups. Forum Math. 10 (1998), 233–247. DOI 10.1515/form.10.2.233 | MR 1611959
[BRV] Bican, L., Rangaswamy, K. M., Vinsonhaler Ch.: Butler groups as smooth ascending unions. (to appear). MR 1785487
[BS] Bican, L., Salce, L.: Infinite rank Butler groups. Proc. Abelian Group Theory Conference, Honolulu, Lecture Notes in Math., Springer-Verlag 1006 (1983), 171–189.
[DHR] Dugas, M., Hill, P., Rangaswamy, K. M.: Infinite rank Butler groups II. Trans. Amer. Math. Soc. 320 (1990), 643–664. MR 0963246
[DR] Dugas, Rangaswamy, K. M.: Infinite rank Butler groups. Trans. Amer. Math. Soc. 305 (1988), 129–142. DOI 10.1090/S0002-9947-1988-0920150-X | MR 0920150
[F1] Fuchs, L.: Infinite Abelian Groups, vol. I and II. Academic Press, New York, 1973 and 1977. MR 0255673
[F2] Fuchs, L.: Infinite rank Butler groups. Preprint.
[F3] Fuchs, L.: Infinite rank Butler groups. J. Pure Appl. Algebra 98 (1995), 25–44. DOI 10.1016/0022-4049(94)00016-C | MR 1316995
[FMa] Fuchs, L., Magidor, M.: Butler groups of arbitrary cardinality. Israel J. Math. 84 (1993), 239–263. DOI 10.1007/BF02761702 | MR 1244670
[FR1] Fuchs, L., Rangaswamy, K. M.: Butler groups that are unions of subgroups with countable typesets. Arch. Math. 61 (1993), 105–110. DOI 10.1007/BF01207457 | MR 1230938
[FR2] Fuchs, L., Rangaswamy, K. M.: Unions of chains of Butler groups. Contemp. Math. 171 (1994), 141–146. DOI 10.1090/conm/171/01769 | MR 1293138
[FV] Fuchs, L., Viljoen, G.: Note on the extensions of Butler groups. Bull. Austral. Math. Soc. 41 (1990), 117–122. DOI 10.1017/S0004972700017901 | MR 1043972
[H] Hodges, W.: In singular cardinality, locally free algebras are free. Algebra Universalis 12 (1981), 205–220. DOI 10.1007/BF02483879 | MR 0608664 | Zbl 0476.03039
[R] Rangaswamy, K. M.: A property of $B_2$-groups. Comment. Math. Univ. Carolin. 35 (1994), 627–631. MR 1321233
Partner of
EuDML logo